Alert archive / Alabama / Tornado Warnings in 1999
Tornado Warning 43, NWS Mobile, AL
NWS Mobile, AL issued this tornado warning at Aug 25, 1999, 3:35 PM CDT for Escambia County, Alabama. It was in force for 70 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 25, 1999, 3:35 PM CDT (20:35 UTC)
- Expired
- Aug 25, 1999, 4:45 PM CDT
- In force
- 70 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties
County Escambia County, AL
The radar
The Mobile radar (KMOB), 114 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Eglin AFB/Valpar, FL (KVPS), launched 12:00Z, 8.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2519 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMOB 252036 RRA TORMOB ALC053-252145- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE MOBILE AL 335 PM CDT WED AUG 25 1999 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * TORNADO WARNING FOR... ESCAMBIA COUNTY IN SOUTHWESTERN ALABAMA * UNTIL 445 PM CDT * AT 334 PM CDT... AS INDICATED BY DOPPLER RADAR A TORNADO WAS LOCATED 15 MILES NORTHWEST OF BREWTON OR 5 MILES NORTH OF WALLACE... MOVING EAST AT 15 MPH. THE PATH OF THIS TORNADO WILL BE MAINLY OVER RURAL AREAS. THIS IS A DANGEROUS STORM SITUATION. ACT QUICKLY. IF YOU ARE IN THE PATH OF THIS TORNADO MOVE TO A PLACE OF SAFETY BELOW GROUND IF AVAILABLE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR POSSIBLE. AVOID WINDOWS. ABANDON CARS AND MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A DITCH OR CULVERT.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this tornado warning went out at Aug 25, 2:34 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 25, 2:34 PM CDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION...CORRECTED FOR MOB POP... NATIONAL WEATHER SERVICE MOBILE AL 200 PM CDT WED AUG 25 1999 500 MB LOW OVER WESTERN INDIANA EARLIER CONTINUES SLOWLY EASTWARD TOWARD EASTERN INDIANA ATTM. TO WEAKEN OVER OHIO BY 00Z FRIDAY. MCS DEVLOPING...AND DISCUSSED EARLIER THIS MORNING DID NOT REPEAT YESTERDAYS EVOLUTION. THOUGH AREA TO S OF IT WAS DOMINIATED BY REGION OF SURFACE MOISTURE FLUX CONVERGENCE AND HIGH RH...NOTHING HAPPENED. CONVECTION LIT UP ALONG COAST AS EXPECTED AROUND MID MORNING. ETA DID MODEL INITIALIZATION BEST AGAIN TODAY...AND CONSIDERABLY BETTER THAN YESTERDAY...ESP SURFACE STREAMLINE AND T/TD ANALYSIS. ALL TREATED VORT MAX OVER OH VALLEY PRETTY MUCH THE SAME...BUT DAMPED IT BY TAU12. AVN RAN AHEAD WITH IT JUST A TAD...BUT ALL GENERALLY IN AGMT THROUGH TAU 48...OR 12Z FRIDAY. COLD FRONT TO CONTINUE SOUTH INTO THE MARITIMES AND BOUNCE OFF THE COASTLINE BEFORE PARKING ITSELF OVER THE FA TOMORROW...EXTENDING FROM DOTHAN TO HATTIESBURG. 1000-700 MB MEAN RH AIR ALOFT WILL GET DRY IN A HURRY. HIGH SURFACE BASED RH REMAINS JUST S OF THE FRONT TO KEEP CHANCE POPS FOR THE COASTAL COUNTIES THRU TOMORROW. EXPECT LESS CONVECTION COVERAGE ON THURSDAY BUT BECAUSE FRONT STAYS INLAND THIS CYCLE... THUS GOIN FOR COASTAL POPS A BIT HIGHER THAN FAN FOR TOMORROW EXCEPT EAST INTO DTS. FAN TEMPS AND INLAND POPS TO REMAIN UNTOUCHED BY HUMAN MEDDLING. MOB TB 073/094 071/093 071 7733- PNS TB 074/094 072/094 073 77331 DTS TB 074/094 072/094 073 77321 GZH TB 071/093 068/093 070 773-1 61A TB 071/093 068/093 070 773-1 2RO TB 069/092 066/094 067 77301 MOB MOBILE REGIONAL AL PNS PENSACOLA REGIONAL FL DTS DESTIN FL GZH EVERGREEN AL 61A CAMDEN AL (WILCOX COUNTY) 2RO WAYNESBORO MS (WAYNE COUNTY)
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 3:27 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh | 78 min |
| Aug 25, 4:48 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 57 min |
| Aug 25, 6:08 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw | 37 min |
Nearby
Tornado Warnings in Alabama, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.